Thunderstorm Wind, Sheridan
- When
- May 13, 4:50 PM MST
- Where
- Sheridan County, 6 mi E of Gordon
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.800, -102.082
Isolated thunderstorms developed across the Nebraska Panhandle on May 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed across the Nebraska Panhandle on May 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 13, 12:50 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN MAY 13 2007 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES ON MONDAY WITH FROPA...THEN TEMPERATURES... .SYNOPSIS...WINDY AND WARM CONDITIONS PRESENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. UPPR AIR ANALYSIS AND SATELLITE PICS INDICATING A STRONG UPPR LVL DISTURBANCE LIFTING ACROSS NORTHWESTERN MT...WITH ABUNDANT CONVECTION FIRING EAST OF THIS FEATURE FROM CENTRAL MT...SWD INTO NRN NMEX. TOWERS ALREADY GOING UP ACROSS ERN WYOMING AND THE WRN PANHANDLE AT 3 PM CDT. AT THE SFC...COLD FRONT EXTENDS ACROSS CENTRAL SD...WWD INTO NRN WYOMING AND WRN MT...WITH A SURFACE LOW LOCATED ALONG THIS FEATURE IN CENTRAL SODAK. TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS OF 2 PM CDT RANGED FROM 83 TO 90 DEGREES. && .DISCUSSION... .NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN FORECAST CHALLENGE IS TIMING OF FROPA AND PRECIPITATION CHANCES FOR MONDAY AFTERNOON AND TONIGHT... FOR TONIGHT...CONVECTION OVER ERN WY ATTM WILL BEGIN SLOW TREK ACROSS THE PANHANDLE AND WESTERN PORTIONS OF THE CWA THIS EVENING AS THE SRN EXTENT OF THE SHORTWAVE TROF LIFTS ACROSS NWRN NEBR/WRN SODAK. LOW LEVEL JET WILL SHIFT WELL EAST OF THE CONVECTION LATE THIS EVENING...SO NOT EXPECTING TSRAS TO SURVIVE MUCH PAST MID EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. H925 TO SFC WINDS ARE FAIRLY UNIDIRECTIONAL OVERNIGHT...SO WELL MIXED BOUNDARY LAYER SHOULD KEEP MIN TEMPS ON THE VERY MILD SIDE. FOR MONDAY AND MONDAY NIGHT...MAIN UPPR LVL TROF WILL MOVE FROM MT INTO THE WRN DAKOTAS. THIS WILL PUSH A COLD FRONT THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY AFTERNOON. SOME MINOR TIMING DIFFERENCES NOTED WITH THE FROPA AS THE NAM IS SLIGHTLY SLOWER. WILL COMPROMISE BETWEEN THE NAM AND GFS SOLNS...WHICH WOULD FAVOR SOME SLIGHTLY HIGHER POPS FURTHER NORTH THEN WHAT WE HAVE. CAP REMAINS IN PLACE THROUGH 21Z...WHICH BY THIS TIME...FRONT JUST OFF TO THE NORTH OF LBF. POPS GENERALLY FOLLOW THE NOTION OF INITIATION ALONG A LINE FROM OGA TO ONL...AND HAVE PAINTED HIGHEST POPS SOUTH OF THIS LINE. THUNDERSTORM TYPE EXPECTED TO BE LINEAR MULTICELLS AS BULK SHEAR NOT OVERLY IMPRESSIVE TOMORROW AFTN. MARGINAL SEVERE HAIL AND WINDS WILL BE THE MAIN THREATS AS DYNAMIC SUPPORT FOR STRONG SHEAR IS LACKING. BY MONDAY EVENING...THE LINE OF SHRAS AND THUNDERSTORMS...IS EXPECTED TO BECOME BETTER ORGANIZED ACROSS SRN NEBRASKA/NRN KANSAS AS THE UPPR LVL TROF CROSSES THE PANHANDLE/ERN COLORADO. THIS ACTIVITY WILL SHIFT SOUTH AND EAST OF THE CWA OVERNIGHT AS THE UPPR LVL SUPPORTS LIFTS ACROSS NEBRASKA AND THE DAKOTAS. .LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS LATE TUESDAY BEHIND THE COLD FROPA. GUIDANCE TEMPS ARE ALL OVER THE PLACE....WHEN IT COMES TO TUESDAY NIGHTS LOWS. THE MET IS THE COOLEST AT 34 DEGREES FOR LBF...WHILE THE MAV NUMBERS ARE IN THE 40S. AM PLANNING A COMPROMISE...WITH MINS IN THE LWR 40S AND HIGH 30S IN THE VALLEY. WILL NEED TO WATCH THIS CLOSELY AS A FROST ADVZY WILL BE NEEDED IF MINS IN THE MID 30S ARE EXPECTED. BEYOND TUESDAY NIGHT...LITTLE CHANGES MADE TO THE ONGOING FORECAST AS A BROAD RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE CENTRAL CONUS. SUPPORT FOR PRECIP LACKING...SO DRY FOR NOW. TEMPS WILL BE SEASONAL WITH HIGHS IN THE UPPR 70S/LWR 80S FOR THE PERIOD. .AVIATION... ISOLD TO SCT TSRA ARE EXPECTED ACROSS THE EASTERN PANHANDLE THIS AFTERNOON AND EVENING. STORM MOTION WILL BE AROUND 10KT TO THE EAST. OUTSIDE OF TSRA...VFR CIGS AND VSBYS. A COLD FRONT WILL TRACK THROUGH THE REGION MONDAY...BRINGING NW WINDS TO KVTN BY 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 13 2007 /233 PM MDT SUN MAY 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS DEVELOPING ACROSS THE NEBRASKA PANHANDLE ARE FORECAST TO SLOWLY TRACK TO THE EAST THROUGH THE EVENING HOURS BEFORE DIMINISHING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A STRONG COLD FRONT TRACKS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE SOUTH AND EAST OF A LINE FROM BUTTE TO BIG SPRINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35684.